Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 13, 2005, 10:08 PM CDT for Iowa County, Iowa. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 10:08 PM CDT (03:08 UTC)
- Expired
- Jun 13, 2005, 11:03 PM CDT
- In force
- 55 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Iowa County, IA
The radar
The Quad Cities radar (KDVN), 128 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:25 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 140308 SVRDVN IAC095-140400- /O.NEW.KDVN.SV.W.0065.050614T0308Z-050614T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1008 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IOWA COUNTY IN EAST CENTRAL IOWA THIS INCLUDES THE CITY OF MARENGO * UNTIL 1100 PM CDT * AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF LADORA...OR ABOUT NEAR BROOKLYN...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LADORA BY 1020 PM CDT MARENGO BY 1030 PM CDT CONROY AND 9 MILES NORTH OF WILLIAMSBURG BY 1035 PM CDT AMANA AND AMANA AIRPORT BY 1045 PM CDT THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 207 AND 228. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4184 9230 4154 9228 4155 9185 4185 9184 $$ ERVIN
2 follow-up statements
000 WWUS53 KDVN 140335 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1035 PM CDT MON JUN 13 2005 IAC095-140400- /O.CON.KDVN.SV.W.0065.000000T0000Z-050614T0400Z/ IOWA IA- 1035 PM CDT MON JUN 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM CDT FOR IOWA COUNTY... AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARENGO...OR ABOUT OVER MARENGO...MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLIAMSBURG...WEST AMANA...UPPER SOUTH AMANA...SOUTH AMANA...MIDDLE AMANA...LAKE IOWA...LADORA...KOSZTA...HOMESTEAD...HIGH AMANA...GENOA BLUFF...EAST AMANA...CONROY...AMANA AND AMANA AIRPORT. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4185 9231 4160 9225 4164 9184 4185 9184 $$ ERVIN
000 WWUS53 KDVN 140403 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1103 PM CDT MON JUN 13 2005 IAC095-140413- /O.EXP.KDVN.SV.W.0065.000000T0000Z-050614T0400Z/ IOWA IA- 1103 PM CDT MON JUN 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN IOWA COUNTY EXPIRES AT 1100 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4185 9231 4160 9225 4164 9184 4185 9184 $$ ERVIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:44 PM CDT, 7 hours 24 minutes earlier.
Area forecast discussion, Jun 13, 2:44 PM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 244 PM CDT MON JUN 13 2005 .SYNOPSIS... UNSEASONABLY STRONG STORM SYSTEM TO SLOWLY MOVE ACROSS THE REGION THROUGH TUESDAY. PATTERN CHANGE ASSOCIATED WITH SYSTEM WILL BRING COOLER AND LESS HUMID CONDITIONS TO THE AREA FOR MUCH OF THE WEEK. && .DISCUSSION... FCST NOT OVERLY CLEAR CUT FOR TONIGHT. NONLINEAR PROCESSES ARE IN CONTROL WHICH WILL DETERMINE THE WHEN AND WHERE THAT CONVECTION WILL OCCUR. ONE FACTOR THAT MAY BE PLAYING INTO ALL THIS IS THE DRY ANTECEDENT CONDITIONS WHICH MIGHT PREVENT ANY WIDESPREAD CONVECTION. WILL BE MAKING LAST MINUTE ADJUSTMENTS TO TONIGHT AFTER OBSERVING SATELLITE TRENDS. TUESDAY THROUGH WEDNESDAY EVENING AREA UNDER STRONG CYCLONIC FLOW WITH INDIVIDUAL IMPULSES MOVING ALONG IN THE FLOW. SHOULD SEE SOME DIURNAL CONVECTION ON TUESDAY WITH THE BETTER CHANCES ACROSS THE NORTH. WEDNESDAY MORE OF A QUESTION MARK. MODELS DON/T REALLY SHOW ANY IMPULSE IN THE FLOW ALOFT AND OVERALL CYCLONIC FLOW IS NOT NEARLY AS STRONG. THERE MAY BE A WEAK IMPULSE THAT IS BEING SMOOTHED OUT BY THE MODELS SO WILL GO WITH EVEN LOWER CHANCES FOR SHRA WITH AGAIN THE BEST CHANCES NORTH. THURSDAY THROUGH MONDAY LOOKS TO BE QUITE ATTM. LOW LEVEL EASTERLY FLOW DOMINATES FOR SEVERAL DAYS BEFORE TURNING TO THE SOUTHEAST. MAIN BENEFIT IS COOLER TEMPERATURES AND LESS HUMID CONDITIONS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. 08
Hazardous weather outlook, Jun 13, 5:47 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 547 PM CDT MON JUN 13 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141030- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 547 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI... NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL ILLINOIS. .DAY ONE...TONIGHT THE THREAT FOR SEVERE WEATHER HAS DIMINISHED ACROSS THE OUTLOOK AREA. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER THIS EVENING INTO THE EARLY MORNING. AN ISOLATED SEVERE STORM WITH HAIL UP TO NICKEL SIZE AND 50 MPH WINDS WILL BE POSSIBLE WEST OF A MANCHESTER...TO CEDAR RAPIDS...TO WASHINGTON LINE...BETWEEN 7 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PERIOD OF DRY WEATHER WILL ESTABLISH ITSELF MIDWEEK FOR THE EXTENDED RANGE. WHILE THE ENTIRE AREA WILL REMAIN DRY... THOSE AREAS THAT DO NOT RECEIVE RAIN EARLY IN THE WEEK WILL BE PARTICULARLY VULNERABLE TO DRY CONDITIONS AS THE REGION IS ALREADY DRIER THAN NORMAL. NO OTHER HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER NECESSARY TONIGHT. MCCLURE
In the hours before
Special weather statement, Jun 13, 5:50 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 550 PM CDT MON JUN 13 2005 IAZ042-053>054-065>068-078-088>089-099-140000- CEDAR IA-CLINTON IA-DES MOINES IA-DUBUQUE IA-HENRY IA- JACKSON IA-JONES IA-LEE IA-LOUISA IA-MUSCATINE IA- SCOTT IA- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 474 FOR THE FOLLOWING AREAS IN IOWA THIS CANCELS 11 COUNTIES IN EAST CENTRAL IOWA CEDAR CLINTON JACKSON JONES MUSCATINE SCOTT IN NORTHEAST IOWA DUBUQUE IN SOUTHEAST IOWA DES MOINES HENRY LEE LOUISA THIS INCLUDES THE CITIES OF...MAQUOKETA...MUSCATINE...TIPTON... BURLINGTON...WAPELLO...MOUNT PLEASANT...CLINTON...ANAMOSA... BETTENDORF...DAVENPORT...DUBUQUE AND FORT MADISON. ILZ025>026-034>035-140000- HANCOCK IL-HENDERSON IL-MCDONOUGH IL-WARREN IL- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 476 FOR THE FOLLOWING AREAS IN ILLINOIS THIS CANCELS 4 COUNTIES IN WEST CENTRAL ILLINOIS HANCOCK HENDERSON MCDONOUGH WARREN THIS INCLUDES THE CITIES OF...OQUAWKA...MACOMB... CARTHAGE AND MONMOUTH. IAZ040>041-051>052-063>064-076>077-087-098-140400- BENTON IA-BUCHANAN IA-DELAWARE IA-IOWA IA- JEFFERSON IA-JOHNSON IA-KEOKUK IA-LINN IA-VAN BUREN IA- WASHINGTON IA- TORNADO WATCH NUMBER 474 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS IN IOWA THIS WATCH INCLUDES 10 COUNTIES IN EAST CENTRAL IOWA BENTON IOWA JOHNSON LINN IN NORTHEAST IOWA BUCHANAN DELAWARE IN SOUTHEAST IOWA JEFFERSON KEOKUK VAN BUREN WASHINGTON THIS INCLUDES THE CITIES OF...MARENGO...MANCHESTER...VINTON... CEDAR RAPIDS...KEOSAUQUA...INDEPENDENCE...WASHINGTON... FAIRFIELD...IOWA CITY AND SIGOURNEY.
Local storm report, Jun 13, 9:23 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FUNNEL CLOUD 6 N OLIN 42.08N 91.14W
06/13/2005 JONES IA TRAINED SPOTTER
0920 PM FUNNEL CLOUD 6 N OLIN 42.08N 91.14W
06/13/2005 JONES IA TRAINED SPOTTER
&&
MDBLocal storm report, Jun 13, 9:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
938 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FUNNEL CLOUD 5 S MONTICELLO 42.17N 91.19W
06/13/2005 JONES IA TRAINED SPOTTER
&&
MDBThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:17 PM CDT | Tornado Warning | DVN | Jones | 24 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.